Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Why am I experiencing pain in my left arm after a fall?

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Excellent
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5930 Questions
Question
after a forward fall last fall, my wife is still experiencing a lot of pain in her left arm bicearm .she has no pain until she tries to raise her upper arm.what is happening and what treatment should we pursue. she is from canada and lives with me in iowa in the the winter. she has no u.s. insurance,just travel canada ins.
Posted Sat, 8 Feb 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer: Seems to be muscle strain. Detailed Answer: Hello, Thanks for your query. The fact that her pain is occurring with movements indicates a muscle strain. Any strained muscle when stretched gives severe pain. I advice her to follow the below mentioned guidelines - * Give adequate rest to the involved muscle group and avoid any movement that causes pain * Ice packing once in every 2 hours over the affected area * Moist heat application to relax the muscles * Local application of muscle relaxant gel * Analgesic medications such as Advil or Aleve as needed * Do not lift weight or try to do exercise that involve painful muscles. Give proper time for the injury to heal. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
 
Follow-up: Why am I experiencing pain in my left arm after a fall? 2 hours later
DO YOU THINK THIS COULD BE A ROTATOR CUP PROBLEM? THE ONLY PAIN SEEMS TO BE IN HER BICEP
 
 
Answered by Dr. Saurabh Gupta 16 hours later
Brief Answer: Biceps muscle strain Detailed Answer: Hi, It seems to be biceps muscle strain as pain is in her biceps only. It does not looks like rotator cuff tear.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor